Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 68, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 13, 2009, 11:43 AM EDT for 4 counties in Georgia. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 11:43 AM EDT (15:43 UTC)
- Expired
- Apr 13, 2009, 12:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Irwin County, GA, Tift County, GA, Turner County, GA, Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:50 AM EDT | TSTM WND DMG | Sylvester, GA | POSSIBLE TORNADO EXTENSIVE ROOF DAMAGE 1 INCH HAIL. POWER LINES DOWN TREES DOWN |
| Apr 13, 11:56 AM EDT | TORNADO | Sylvester, GA | REPORTS OF DAMAGE AND DEBRIS IN THE CITY OF SYLVESTER. ALSO PEA SIZE HAIL. |
| Apr 13, 12:00 PM EDT | HAIL 0.88 | 4 Ese Ashburn, GA | NICKEL AND MARBLE SIZ HAIL. |
| Apr 13, 12:05 PM EDT | HAIL 0.25 | Coverdale, GA | PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 10:12 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 131543 TORTAE GAC155-277-287-321-131630- /O.NEW.KTAE.TO.W.0068.090413T1543Z-090413T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1143 AM EDT MON APR 13 2009 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA... NORTHERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA... TURNER COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF ASHBURN... CENTRAL WORTH COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF SYLVESTER... * UNTIL 1230 PM EDT * AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR SYLVESTER...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... ASHBURN BY 1205 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA. LAT...LON 3182 8352 3150 8329 3143 8394 3159 8397 TIME...MOT...LOC 1543Z 244DEG 34KT 3155 8384 $$ 85-GIBBS
1 follow-up statement
000
WWUS52 KTAE 131610
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1210 PM EDT MON APR 13 2009
GAC321-131618-
/O.CAN.KTAE.TO.W.0068.000000T0000Z-090413T1630Z/
WORTH GA-
1208 PM EDT MON APR 13 2009
...THE TORNADO WARNING FOR CENTRAL WORTH COUNTY IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3152 8333 3146 8366 3149 8365 3157 8365
3158 8367 3160 8367 3160 8369 3162 8371
3162 8379 3168 8379 3182 8352
TIME...MOT...LOC 1608Z 244DEG 34KT 3165 8359
$$
GAC155-277-287-131630-
/O.CON.KTAE.TO.W.0068.000000T0000Z-090413T1630Z/
TIFT GA-TURNER GA-IRWIN GA-
1208 PM EDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR WEST
CENTRAL IRWIN...TURNER AND NORTHERN TIFT COUNTIES...
AT 1206 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS POSSIBLE TORNADO
WAS LOCATED NEAR INAHA...OR NEAR ASHBURN...MOVING NORTHEAST AT 40
MPH.
THE TORNADO WILL BE NEAR...
5 MILES NORTHWEST OF WATERLOO BY 1215 PM EDT...
IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS
IN EXCESS OF 70 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGE ACROSS WORTH COUNTY
NEAR SYLVESTER.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3152 8333 3146 8366 3149 8365 3157 8365
3158 8367 3160 8367 3160 8369 3162 8371
3162 8379 3168 8379 3182 8352
TIME...MOT...LOC 1608Z 244DEG 34KT 3165 8359
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 10:42 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 13, 10:42 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1042 AM EDT MON APR 13 2009 UPDATED HEADLINES. REMAINDER OF DISCUSSION UNCHANGED. ...TORNADO WATCH IN EFFECT UNTIL 5 PM EDT FOR ALL BUT SOUTHEAST FLORIDA BIG BEND... ...SLIGHT RISK OF SEVERE WX ACROSS ENTIRE FORECAST AREA THROUGH TONIGHT... ...HEAVY RAIN POTENTIAL ACROSS THE REGION THROUGH TONIGHT... ...NEW RIVERINE FLOODING NOW FORECAST... .DISCUSSION...SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM LOW OVER THE MID MS VALLEY SEWD ACROSS AL TO THE FL PANHANDLE. KTAE SOUNDING SHOWS STRONGLY VEERED FLOW IN THE LOW LEVELS AND WE HAVE ALREADY GOTTEN A REPORT OF A POSSIBLE TORNADO IN GENEVA COUNTY AL. SBCAPE IS WORKING INTO WALTON COUNTY AND WE EXPECT STORMS TO BECOME SURFACE BASED THERE SOON. THE WARM FRONT LIFT LIFT NWD THROUGH THE DAY WITH MOISTENING AND MODEST HEATING OCCURRING IN THE WARM SECTOR. 50-60 KT SWLY MID LEVEL WINDS AND RIGHT ENTRANCE REGION OF UPPER JET WILL APPROACH FROM THE W. WE EXPECT SEVERE THREAT TO BE MAINTAINED AND CONVECTIVE WATCHES TO BE EXTENDED EWD. && .MARINE...SMALL CRAFT ADVISORY CURRENTLY IN EFFECT...ALTHOUGH WE MAY NOT REACH CRITERIA UNTIL THIS EVENING. WINDS AND SEAS WILL SHIFT TO WLY BEHIND THE COLD FRONT AND DROP INTO THE CAUTION RANGE DURING THE DAY TUE. WINDS WILL CONTINUE TO VEER TO NLY AND SUBSIDE THROUGH MID WEEK. && .AVIATION...LOOKING FOR MVFR TO BE THE PREVAILING CONDITION FOR MOST OF THE TAF PERIOD THROUGH 12Z TUE WITH PERIODS OF IFR OR LOWER IN CONVECTION. THIS ACTIVITY WILL NOT REACH TLH AND VLD UNTIL AFTERNOON. && .FIRE WEATHER...DRIER AIR MOVES IN ON TUE BUT RED FLAG THREAT WILL HOLD OFF UNTIL WED FOR THE FL ZONES. && .HYDROLOGY...THE CREST ON THE SUWANNEE PASSED DOWLING PARK LAST NIGHT AND WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE BASIN THROUGH THE REST OF THE WEEK...LEADING TO MODERATE FLOODING AT BRANFORD AND WILCOX AND MINOR FLOODING DOWNSTREAM. ELSEWHERE...FLOOD WATERS ARE CONTINUING TO SLOWLY RECEDE WITH LAMONT...SAINT MARKS AND BLOUNTSTOWN STILL ABOVE FLOOD STAGE. THE APPROACHING STORM SYSTEM IS EXPECTED TO DROP AROUND 2 INCHES OF RAIN ACROSS MOST OF THE AREA THROUGH TUESDAY MORNING WITH ISOLATED HIGHER AMOUNTS. THIS WILL LIKELY SLOW RECESSIONS AND MAY RESULT IN SOME NEW RISES. WELL UPDATE YOU WHEN THE NEW FORECASTS ARE AVAILABLE FROM THE SERFC. SMALL STEAMS AND CREEKS WILL BE SUSCEPTIBLE TO QUICK RISES TODAY IN AREAS THAT GET TRAINING OF ECHOES. FOR SITE SPECIFIC INFORMATION ON RIVER FORECASTS...CREST INFORMATION...AND RELATED IMPACTS PLEASE REFER TO THE WFO TALLAHASSEE RIVERS AND LAKES AHPS PAGE AT... HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && .PREV DISCUSSION... 400 AM EDT MON APR 13 2009 IN PROXIMITY TO WARM FRONT AND WELL AHEAD OF A COLD FRONT...AMPLE CONVECTION IN FORM OF ONGOING WAVY SQUALL LINE WITH EMBEDDED SMALL BOWS AND CLUSTER OF STORMS (MCS) FIRING UP AND EXTENDING FROM S/CNTRL MS INTO S/CENTRAL ALA W OF COFFEE COUNTY...THAT IS E OF SURFACE LOW AND BENEATH POTENT SHORTWAVE COINCIDENT WITH ADVANCING H85 JET AND 70-80 KT MIDLEVEL JET CORE. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND LIKELY REACH WRN COFFEE COUNTY B4 DAWN B4 SPREADING E/SE. WITH THE 00 UTC TAE SOUNDING STILL EXTREMELY DRY (PW=0.91) ...IT APPEARS THAT ADDITIONAL ISENTROPIC LIFT NEEDED TO INITIATE ANY SIGNIFICANT CONVECTION ACROSS REST OF CWA AND TAE SOUNDING WILL INCREASINGLY REFLECT 00Z LIX RAOB...WITH RAPIDLY MOISTENING UP OF LOW LEVELS AND STRONG SHEARING WITH HEIGHT. AT UPPER LEVELS... THE BIG CONUS PICTURE SHOWS A VERY AMPLIFIED PATTERN. FROM WEST TO EAST THIS IS HIGHLIGHTED BY TROUGH OVER ERN PAC...LARGE SCALE RIDGING BUILDING INTO THE WESTERN STATES/INTER-MOUNTAIN WEST...A POTENT TROUGH/CLOSED LOW EJECTING EASTWARD ACROSS THE SOUTHERN PLAINS WITH LOW PUSHING SLOWLY E-NE THROUGH SOUTHERN OKLAHOMA... LARGE SCALE RIDGING ACROSS ERN CONUS WITH AXIS ALONG I-75...AND A LARGE TROUGH/LOW PUSHING EAST AWAY FROM NORTHEAST/MID-ATLANTIC COAST. SRN PLAINS LOW WILL DEVELOP NEWD INTO OH VALLEY TODAY IN RESPONSE TO EWD PUSH OF PAC TROUGH. AS BASE OF DEEPENING TROUGH H5 80KT JET WILL PROPAGATE ACROSS GULF REGION. THIS WILL RESULT IN STEADY EWD PROGRESSION OF LARGE SCALE FORCING AND LARGE HEIGHT FALLS ALONG THE CENTRAL AND ERN GULF COAST REGION INTO TONIGHT. AT LOWER LEVELS... OVERNIGHT...STRONG HIGH PRESSURE CENTERED ALONG MID-ATLANTIC STATES HAS BEEN SHUNTED EWD AHEAD OF UPCOMING STORM SYSTEM AND IS NOW RIDGING DOWN TO JUST OFF ATLC COAST. LOW IN OK PANHANDLE AND A SECOND DEEPENING LOW NW TENN WITH (AT 4 AM EDT) A WARM FRONT SEWD THRU SW ALA..DHN AND INTO ERN APALACH BAY. COLD FRONT EXTENDED FROM LOW THRU CNTRL MISS AND INTO W/CNTRL GULF. THIS MARKS THE LEADING EDGE OF SIGNIFICANT HEIGHT FALLS. AS ABOVE UPPER TROUGH/LOW DIGS SEWD...SURFACE COLD FRONTS SHUNTED EWD. WARM FRONT WILL CONTINUE TO RETREAT TO THE NORTH...AND DEEP LAYER UPGLIDE CONTINUES TO INCREASE FROM W-E OVER OUR ZONES. AS GREATER HEIGHT FALLS APPROACH NEXT FEW HOURS...THIS BOUNDARY WILL ACCELERATE NWD WITH ACCOMPANYING HIGHER-THETAE BOUNDARY LAYER...PLACING MORE AND MORE OF CWA IN WARM SECTOR TRANSFERRING MUCH MORE UNSTABLE AIR ACROSS THE GULF COAST WITH DEWPOINTS IN THE MID AND UPPER 60S. SHORT TERM (TODAY THROUGH WEDNESDAY)... REST OF OVERNIGHT INTO EARLY MONDAY...WARM FRONT MOVES SW-NE ACROSS CWA. GOOD AGREEMENT THAT IT WILL SET UP FROM SOUTHERN AL TO THE FL PANHANDLE COAST WITH THE CONVECTION FROM ABOVE BOWING PUSHING IN SE ALA. BEST RAIN CHANCES/HIGHEST QPF WILL BE NORTH OF DOTHAN/ ALBANY. BY SUNRISE...THREAT FOR A FEW SEVERE STORMS SPREADING INTO WRN FL PANHANDLE/SE AL. REST OF THIS MORNING...THE GREATEST SEVERE WEATHER THREAT TO EXIST WHERE RICHER BOUNDARY LAYER MOISTURE AND RESULTANT STRONGER INSTABILITY WILL CO-EXIST WITH STRONG VERTICAL SHEAR AND APPROACHING SHORTWAVE...NAMELY NW THIRD OF CWA. EXPECT VERY IMPRESSIVE DEEP LAYER SHEAR VALUES OF 50-60 KNOTS WITH 50+ KNOT LOW LEVEL JET AXIS OVERHEAD. RESULTING LOW LEVEL SHEAR PROFILES ALONG AND NORTH OF THE WARM FRONT ARE VERY IMPRESSIVE WITH 0-3KM HELICITY...AND 0-1KM HELICITY IN THE 300+ RANGE. THE LINEAR NATURE OF THE SYSTEM MAKES STRAIGHT LINE WIND DAMAGE THE MAIN THREAT...HOWEVER THE LARGE HAIL THREAT WILL INCREASE AS THE WARM FRONT MOVES INLAND. ALSO AS FRONT APPROACHES EXPECT VEERING WIND PROFILE SO CAN NOT DISCOUNT TORNADO THREAT ASSOCIATED WITH ANY DISCRETE CELLS THAT MOVE ALONG OR CROSS THE WARM FRONTAL BOUNDARY. THIS BOUNDARY WILL SLOWLY MOVE N/NE THROUGH THE EARLY AFTERNOON SPREADING THE THREAT NORTHWARD ACROSS REST OF SOUTHEAST AL AND THEN INTO GA. WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AFTERNOON AS THE COLD FRONT APPROACHES FROM THE WEST ACROSS MS/AL. INFLOW OF HIGH PRECIPITABLE WATER CONTENT AIR WILL MAINTAIN THE RISK OF EXCESSIVE RAINFALL IN SLOW MOVING/TRAINING STORMS ESPECIALLY BY MIDDAY. THIS AFTERNOON... AS THE SYNOPTIC SUPPORT ASSOCIATED WITH THE UPPER TROUGH BUILDS EAST...EXPECTING AN INTENSIFYING SQUALL LINE AHEAD OF THE COLD FRONT TO MOVE INTO THE WESTERN/NW ZONES. MODELS INDICATE THAT THERE WILL MAY BE A BREAK BETWEEN THE MORNING ACTIVITY AND SQUALL THEN COLD FRONT REACHING CWA. THIS WILL ALLOW FOR HEATING AND FOR INSTABILITY VALUES TO RAPIDLY CLIMB DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS TEMPS WARM INTO THE MID AND UPPER 70S WITH DEWPOINTS IN THE 60S. AS COLD FRONT APPROACHES...DEEP LAYER SHEAR REMAINS HIGH WITH A WIDE SWATH OF 1500-2000J/KG CAPE. THREAT FOR LARGE HAIL AND DAMAGING WINDS...AND EVEN A FEW ISOLATED TORNADOES WILL CONTINUE WITH THIS LINE. THE SLOW MOVEMENT OF THE BAND...AND THE POTENTIAL FOR TRAINING FROM ALBANY TO DOTHAN AND SOUTH INTO THE PANHANDLE WILL HAVE TO BE MONITORED CLOSELY AS A FEW AREAS OF SIGNIFICANT RAINFALL OVER 3 CAN NOT BE RULED OUT. THIS EVENING INTO TONIGHT... SEVERE THREAT CONTINUES ACROSS THE WEST BUT ALSO EXPANDS EASTWARD ACROSS MUCH SW/S-CNTRL GA AND THE WESTERN BIG BEND. LATEST GUIDANCE SUGGESTS THAT MCS WILL DEVELOP...SAG SWD ALONG COLD FRONT AND MOVE ACROSS CWA OVERNIGHT WITH ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE...HOWEVER IMPRESSIVE 7-8+ C/KM LAPSE RATES WOULD SUGGEST LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS ESPECIALLY IF MCS HOLDS TOGETHER ALL NIGHT. COLD FRONT WILL ADVANCE INTO THE FORECAST AREA TONIGHT WITH THE SEVERE THREAT DIMINISHING AFTER ITS PASSAGE OVER THE WEST. ZONES EAST OF THE APALACHICOLA RIVER WILL LIKELY NOT SEE THIS FRONTAL PASSAGE INTO SOMETIME TUESDAY MORNING...AND THEREFORE AT LEAST AN ISOLATED SEVERE THREAT WILL CONTINUE AFTER MIDNIGHT. MIN TEMPS FROM MID 50S SE ALA TO MID 60S SE BIG BEND. TUESDAY... LARGE SCALE SUPPORT WILL FINALLY BEGIN TO EXIT THE REGION DURING THE DAY AS THE UPPER TROUGH MOVES OVERHEAD. SHOWER/STORMS WILL LIKELY LINGER THROUGH THE MORNING HOURS TOWARD THE SUWANNEE RIVER VALLEY BEFORE ENDING DURING THE EARLY AFTERNOON. SHARP 0-70% NW-SE POP GRADIENT...MAINLY MORNING PRECIP. THEN...PARTIAL CLEARING FROM W-E WITH BREEZY TO GUSTY WEST THAN NW WINDS. MAX TEMPS 70 SE ALA TO MID 70S SE BIG BEND. . TUESDAY NIGHT INTO WEDNESDAY... IN WAKE OF FRONT...SKIES CLEAR OUT WITH UNSEASONABLY CHILLY AIRMASS. HIGH PRESSURE RIDGING IN FROM THE NORTH WILL SUPPORT WIDESPREAD MIDDLE AND UPPER 40S AWAY FROM THE IMMEDIATE COAST. AMPLE SUNSHINE ON WED WITH TEMPS MID-UPPER 70S. LONG TERM...GUIDANCE IS IN FAIR AGREEMENT FOR THURSDAY INTO THE NEXT WEEKEND. UPPER RIDGE WILL BUILD INTO THE AREA BEHIND THE EARLY WEEK STORM SYSTEM. SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION...BUT NOTHING EARTH SHATTERING. THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY KEEPING THE WEATHER DRY AND AFTERNOON TEMPERATURES RIGHT AROUND 80 DEGREES. NEXT CHANCE OF RAIN APPEAR TO BE SUNDAY WITH THE APPROACH OF THE NEXT STORM SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 79 62 76 50 / 60 70 50 0 PANAMA CITY 76 62 72 54 / 70 70 30 0 DOTHAN 74 58 71 50 / 80 60 10 0 ALBANY 76 59 73 48 / 80 70 20 10 VALDOSTA 80 62 76 49 / 60 70 60 0 CROSS CITY 82 65 77 52 / 30 60 70 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...HIGH SURF ADVISORY WALTON...BAY AND GULF COUNTIES. GM...SCA ALL LEGS THROUGH 12Z TUE. && PREVIOUS DISCUSSION...WOOL REST OF DISCUSSION...BLOCK/PARKS
Hazardous weather outlook, Apr 13, 4:21 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 AM EDT MON APR 13 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-140830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 421 AM EDT MON APR 13 2009 /321 AM CDT MON APR 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE ADJACENT FLORIDA PANHANDLE... ...SEVERE THUNDERSTORMS LIKELY AND TORNADOES POSSIBLE THROUGH LATE TONIGHT... ...LOCAL AREA IN SLIGHT RISK FOR SEVERE TSTMS TODAY INTO TONIGHT... ...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY... A STRONG STORM SYSTEM WILL IMPACT THE LOCAL AREA THROUGH TONIGHT. A WARM FRONT WILL LIFT NORTH AND NORTHEAST THIS MORNING INTO THIS EVENING FOLLOWED BY A SQUALL LINE AND PARENT FRONT MOVING WEST TO EAST THIS EVENING INTO EARLY TUESDAY. INSTABILITY AND SHEAR WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOS WITH THE RISK ENDING FROM WEST TO EAST EARLY TUESDAY MORNING. HEAVY RAINFALL IS ALSO A THREAT...ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING AND AFTERNOON SPREADING EAST AND SOUTHEAST THROUGH TONIGHT. THIS WOULD EXASPERATE CURRENT FLOODING CONCERNS. (SEE FLOOD PRODUCTS FOR MORE DETAILS) DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND...DONT DROWN. STRONG ONSHORE WINDS AHEAD AND ALONG THE FRONT WILL CREATE HAZARDOUS SURF AND HIGH RIP CURRENTS ESPECIALLY FOR THE COASTLINES OF WALTON...BAY AND GULF COUNTIES. WINDS AND SEAS WILL INCREASE TODAY GENERATING HAZARDOUS CONDITIONS OVER THE LOCAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS THE COLD FRONT EXITS EAST ON TUESDAY MORNING...SOME SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA..ESPECIALLY THE SOUTHEAST BIG BEND. THEN...CLEARING WILL OCCUR FROM WEST TO EAST THROUGHOUT THE DAY WITH A COOLER AND DRIER AIRMASS FILTERING IN. THE NEXT BEST CHANCE OF RAIN WILL BE LATE SATURDAY AND DURING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Apr 13, 8:46 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL SAMSON 31.11N 86.05W
04/13/2009 E0.75 INCH GENEVA AL EMERGENCY MNGR
&&
WOOLLocal storm report, Apr 13, 8:48 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND GST SAMSON 31.11N 86.05W
04/13/2009 E50.00 MPH GENEVA AL EMERGENCY MNGR
&&
WOOLLocal storm report, Apr 13, 9:08 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND DMG 5 S SLOCOMB 31.04N 85.59W
04/13/2009 GENEVA AL PUBLIC
BARN BLEW DOWN
&&
DUGGANLocal storm report, Apr 13, 9:16 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TORNADO SLOCOMB 31.11N 85.59W
04/13/2009 GENEVA AL LAW ENFORCEMENT
TORNADO TOUCH DOWN SIGNIFCANT STRUCTUAL DAMAGE. BLUE BIRD
LANE, CO ROAD 4 AND 9
&&
DUGGANLocal storm report, Apr 13, 9:21 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG GENEVA 31.04N 85.88W
04/13/2009 GENEVA AL EMERGENCY MNGR
GENEVA CHOOCTAW AND COUNTY WIDE WIND DAMAGE MULTIPLE
TREES DOWN. POWER OUT IN GENEVA. TREES DOWN ON CO. ROADS
41,19,4 WEST
&&
DUGGANLocal storm report, Apr 13, 9:36 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FUNNEL CLOUD 2 N CAMPBELLTON 30.98N 85.40W
04/13/2009 JACKSON FL EMERGENCY MNGR
DEPUTY SAW 2 FUNNEL CLOUDS BETWEEN CAMPBELLTON AND
COTTONWOOD
&&
DUGGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:14 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph, Terrell | 46 min |
| Apr 13, 9:23 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Miller, Seminole | 37 min |
| Apr 13, 10:26 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller, Mitchell | 49 min |
| Apr 13, 10:50 AM EDT | River Flood Warning | TAE | Grady, Thomas | 4 days |
| Apr 13, 11:09 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 51 min |
| Apr 13, 11:11 AM EDT | River Flood Warning | TAE | Lowndes | 7 days |
| Apr 13, 11:33 AM EDT | Areal Flood Warning | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 8 more | 8 hr |
| Apr 13, 12:11 PM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Tift, Turner | 49 min |
| Apr 13, 12:38 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Apr 13, 12:39 PM EDT | Tornado Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 51 min |
| Apr 13, 1:06 PM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Tift, Turner | 39 min |
| Apr 13, 1:07 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell, Seminole | 38 min |
| Apr 13, 1:46 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 44 min |
| Apr 13, 2:22 PM EDT | Areal Flood Warning | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Decatur and 10 more | 8 hr |
| Apr 13, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Mitchell, Thomas, Tift and 1 more | 48 min |
| Apr 13, 2:37 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Apr 13, 3:04 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 41 min |
| Apr 13, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 38 min |
| Apr 13, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 38 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.